Antibiotics/minocycline: Any experience with shortness of breath?
I’ve been reading the CPNi blog for a long time, and thank you to all who’ve posted. You are a generous and dedicated group and I’ve learned (and been heartened and encouraged) from what I’ve read here.
I’ve had health challenges many years, most of my life. They got serious in my 40’s and now into my 50’s. I have had intermittent treatment with flagyli (and other anti-fungals) due to allergies, yeast overgrowth and getting a protozoa of some kind in Guatemala 15 years before being diagnosed with it. I always felt better during and after flagyl treatment (it killed at least one of the critters as the night sweats stopped) but the doc at the time was not a Lyme doc, and the herxes were bad, so the tx was intermittent. However, it’s kept me on my feet, (albeit not living the life I know I’m capable of) along with a rigorous low sugar, low carb (most of the time) diet.
I am now working with a very good Lyme doc who I didn’t know was a Lyme doc when I first went to her. She has always suspected I had Lyme but I tested negative for it, so she tested and treated me for many other possibilities. In August, 2008, I got leg/arm weakness that was new and scary. An MRI showed no lesions, only a possible TIA. She decided to start me on abxi and I improved. We both take it from my improvement on abxi that Lyme and/or other bacteria are in my central nervous system (CNSi). Also in my brain. Both symptoms have improved with abx but mostly the neurological symptoms (less depression, less anxiety, improved thought, improved “oomph” factor-ability to initiate and take action). The CNS symptoms have improved in some but not all ways. Leg weakness is unusual now and I can walk/work through it, stamina has improved. Joint pain is more pronounced, strength still impaired.
My tolerance for abx is not great. When I first went on the abx, I was on 6 weeks on doxyi and another abx (I forget which), then another 5 weeks on cefdinir and flagyl, before I developed diarrhea and had to stop. I then got so I was only on abx for a week and had to stop. However, I’ve gotten better at managing the symptoms (Pepto Bismol tabs at the first hint of diarrhea, very strict on the diet, lots of probiotics) and I’m increasing the time I can now take abx. I was on doxy one month (Sept-09) before diarrhea started breaking through the Pepto Bismol/Imodium.
I was off abx for the month of Oct-09, while taking resveratrol and artemisinin, 2 herbs that do seem to work.
I started minocycline (100mg-2x/day) 4 days ago, and I was doing well on it, despite some dizziness and a few palpitations, and some discomfort/fullness after eating. This morning after eating, I got gastric upset, imminent diarrhea, heart palpitations (or feeling my heart beat hard against my sternum) along with shortness of breath. I’ve had palpitations before, but never shortness of breath, which did concern me.
Has anyone else had shortness of breath w/ minocycline or any other abx? If so, did it abate eventually or did you just stop? Did you reduce the dose and then ramp up? Does anyone have any insights into tolerating abx and or controlling the diarrhea in order to take the drug?
Any insights or experience appreciated.